Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 30, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 27, 2011, 7:09 PM MDT for El Paso County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2011, 7:09 PM MDT (01:09 UTC)
- Expired
- Jul 27, 2011, 8:00 PM MDT
- In force
- 51 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 20 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 3184 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
210
WUUS54 KEPZ 280109
SVREPZ
TXC141-280200-
/O.NEW.KEPZ.SV.W.0030.110728T0109Z-110728T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
709 PM MDT WED JUL 27 2011
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL EL PASO COUNTY IN SOUTHWEST TEXAS...
* UNTIL 800 PM MDT
* AT 701 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS OVER FRANKLIN MOUNTAINS STATE
PARK...MOVING SOUTH AT 10 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
NORTHEAST EL PASO...
WEST EL PASO...
CENTRAL EL PASO...
FORT BLISS...
FRANKLIN MOUNTAINS STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3178 10654 3179 10653 3181 10656 3181 10657
3193 10657 3192 10642 3175 10641 3174 10643
3176 10646 3174 10649
TIME...MOT...LOC 0108Z 359DEG 7KT 3186 10650
$$
JMG2 follow-up statements
491
WWUS54 KEPZ 280136
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
736 PM MDT WED JUL 27 2011
TXC141-280200-
/O.CON.KEPZ.SV.W.0030.000000T0000Z-110728T0200Z/
EL PASO TX-
736 PM MDT WED JUL 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
EL PASO COUNTY UNTIL 800 PM MDT...
AT 724 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED OVER THE FRANKLIN MOUNTAINS STATE
PARK AND WAS NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
NORTHEAST EL PASO...
WEST EL PASO...
CENTRAL EL PASO...
FORT BLISS...
FRANKLIN MOUNTAINS STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3178 10654 3179 10653 3181 10656 3181 10657
3193 10657 3192 10642 3175 10641 3174 10643
3176 10646 3174 10649
TIME...MOT...LOC 0136Z 000DEG 6KT 3186 10650
$$
JMG830
WWUS54 KEPZ 280155
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
755 PM MDT WED JUL 27 2011
TXC141-280205-
/O.EXP.KEPZ.SV.W.0030.000000T0000Z-110728T0200Z/
EL PASO TX-
755 PM MDT WED JUL 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL EL PASO COUNTY
WILL EXPIRE AT 800 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.
LAT...LON 3178 10654 3179 10653 3181 10656 3181 10657
3193 10657 3192 10642 3175 10641 3174 10643
3176 10646 3174 10649
TIME...MOT...LOC 0155Z 000DEG 6KT 3183 10650
$$
JMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:30 PM MDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jul 27, 2:30 PM MDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 230 PM MDT WED JUL 27 2011 .SYNOPSIS... SUMMERTIME MOISTURE REMAINS OVER THE BORDERLAND THROUGH THE REST OF THE WEEK AS SOUTHEAST FLOW KEEPS GULF MOISTURE IN THE REGION. AREA MOUNTAINS WILL CONTINUE TO SEE SCATTERED AFTERNOON STORM BUILDUPS AS THE LOWLANDS EXPERIENCE ISOLATED LATER DAY AND EVENING STORMS. LOCALLY HEAVY RAINFALL AND ISOLATED SPOT FLOODING WILL ALSO REMAIN A THREAT WITH THESE SLOW MOVING STORMS. TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY ABOVE NORMAL. && .DISCUSSION... LARGE UPPER RIDGE OF HIGH PRESSURE IS EXPANDING ACROSS THE SOUTHERN TIER OF STATES AS PERSISTENT WEST COAST TROUGH REMAINS TO OUR WEST. THIS PATTERN IS KEEPING A MOIST FLOW PATTERN CONCENTRATED OVER EASTERN AZ...ALL OF NM...AND FAR WEST TEXAS. THE HIGH PRESSURE IS PROVIDING A BUFFER FROM ANY LARGER-SCALE SYNOPTIC FORCING OR TRIGGERING FEATURES BUT UPSLOPE FLOW AND SURFACE HEATING IS ENOUGH TO DESTABILIZE THE ENVIRONMENT AND GENERATE SCATTERED MTN STORMS AND ISOLATED LOWLAND STORMS. NO SIGNIFICANT CHANCES TO THE FORECAST PCPN/STORM CHANCES FOR THE NEXT COUPLE OF DAYS AS AIRMASS STORMS ARE EXPECTED TO DEVELOP ON A NORMAL DIURNAL PATTERN. A COUPLE OF RIPPLES IN THE FLOW ARE EXPECTED TO TRACK OVER/NEAR THE CWFA THIS WEEK. BOTH OF THEM...INVERTED SHORTWAVE TROUGHS MOVING IN UNDER THE RIDGE FROM THE EAST...MAY HELP TO INCREASE STORM COVERAGE FOR A BRIEF WINDOW. THE MODELS SEEM TO BE A BIT UNCERTAIN ON THE TIMING. THE FIRST IMPULSE IS CURRENTLY OVER LA AND CURRENT PROGS BRING IT OVER EARLY FRIDAY. THE SECOND IMPULSE IS NEAR CUBA AND IS PROGED TO ARRIVE ON SATURDAY. HOWEVER THE LATEST GFS HAS DAMPENED THIS FEATURE OUT AND SHOWS IT NOT TO BE A FACTOR FOR SATURDAY'S POP CONSIDERATION. THE WEEK WILL CONTINUE TO BE WARM AND MUGGY WITH HIGHS IN THE 90S AND DEWPOINTS IN THE 50S. MONDAY ONWARD MODELS INDICATE THE UPPER HIGH CENTERING DIRECTLY OVER NM AND PARKING. THIS SHOULD ALLOW FOR TEMPERATURES TO CREEP BACK TO NEAR OR ABOVE 100 DEGREES ACROSS THE LOWLANDS. IT ALSO SUGGEST THAT OUR MOISTURE LEVELS WILL DECREASE AS STABILITY ALOFT INCREASES...MAKING FOR MUCH REDUCED CHANCES FOR PRECIPITATION. 14-BIRD && .AVIATION...VALID 28/00Z-29/00Z. MOSTLY VFR WITH LIGHT WINDS THIS EVENING INTO WEDNESDAY AFTERNOON. HOWEVER...THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING INTO TONIGHT...AND AGAIN WEDNESDAY AFTERNOON. AREAS OF MVFR AND IFR CEILINGS AND VISIBILITIES ARE LIKELY NEAR ANY SHOWERS AND THUNDERSTORMS...ALONG WITH GUSTY WINDS AND POSSIBLY HAIL. EXPECT VSBY <1SM TSRAGS WITH SCT-BKN050-080 SCT-BKN120-150 AND SCT-BKN200-250. WIND VCNTY TSTMS VRB25G45KT. 21-PARK && .FIRE DISCUSSION... HIGH PRESSURE ALOFT STRETCHING FROM NEW MEXICO EASTWARD ACROSS THE SOUTHERN STATES WILL BRING VERY LIGHT MID AND UPPER LEVEL WINDS OVER THE REGION THE NEXT FEW DAYS. THIS WILL ALLOW MOIST SUBTROPICAL AIR TO REMAIN IN PLACE TODAY AND THURSDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING. SHOWER AND THUNDERSTORM ACTIVITY MAY DECREASE FRIDAY AND SATURDAY AHEAD OF AN UPPER LEVEL LOW APPROACHING FROM THE SOUTHEAST...BUT WOULD LIKELY PICK UP AGAIN SUNDAY INTO THE FIRST PART OF NEXT WEEK. MINIMUM HUMIDITY FROM THE LOW 20S TO AROUND 30 PERCENT OVER LOWER DESERTS THE NEXT FEW DAYS WITH LIGHT WINDS AND VERY LOW (2 OR 3) HAINES INDICES. 21-PARK && .PRELIMINARY POINT TEMPS/POPS... EL PASO 75 98 77 97 75 / 20 20 20 20 20 SIERRA BLANCA TX 76 96 72 94 71 / 20 20 30 30 10 LAS CRUCES 73 98 74 96 73 / 20 20 20 20 20 ALAMOGORDO 71 97 72 96 70 / 20 20 30 30 20 CLOUDCROFT 51 73 52 72 52 / 30 40 30 40 40 TRUTH OR CONSEQUENCES 69 95 71 95 70 / 20 20 30 30 30 SILVER CITY 61 86 63 85 62 / 40 30 30 40 40 DEMING 70 97 72 95 71 / 20 20 20 20 30 LORDSBURG 70 96 72 95 70 / 40 30 20 30 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 14/21
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:04 PM MDT | Areal Flood Advisory | EPZ | El Paso | 116 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.